# SDR CALA9601524

- Difficulty date: October 28, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N17407
- Make and model: Boeing 727243
- Aircraft serial: 21270
- Engine: Pwa JT8D9
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Gearbox
- Condition: Failed
- Location: Nr 3 Engine
- Part time: 56,534 hours
- Stage of operation: CL
- Nature of condition: M, J
- Precautionary procedure: A, E

## Discrepancy

THE NR 3 ENGINE OIL TEMPERATURE BEGAN TO RISE SHORTLY AFTER TAKEOFF.  THE OIL TEMPERATURE RED LINED APPROXIMATELY 13 MINUTES AFTER TAKEOFF.  THE NR 3 ENGINE WAS SHUT DOWN AND THE AIRCRAFT WAS DIVERTED TO BOS WHERE IT LANDED WITHOUT INCIDENT.  THE ENGINE OIL PRESSURE WAS APPROXIMATELY 50 PSI UNTIL SHUT DOWN.  MAINTENANCE FOUND THE ENGINE GEARBOX AT FAULT.  THE NR 3 ENGINE GEARBOX WAS REMOVED AND REPLACED.  IN ADDITION, THE FUEL OIL COOLER WAS REPLACED.  A POWER ASSURANCE RUN WAS PERFORMED AND ALL PARAMETERS WERE WITHIN LIMITS WITH NO LEAKS NOTED.
